Hi ,I've been to see the the consultant today ,

I'm 69 ,and In 1992 I was diagnosed with asthma ,and an ex smoker since 1992 .

However over the years I've also been told I have mild Bronchietis and borderline emphasyma ,my consultant today prescribed Leukotriene ,,,I've never heard of it ,

So I was wondering if any has been prescribed it ,how it helped ,and if you had any side effects from it .

I look forward to hearing from my copd friends on here ,

15 Replies

  • Hi ,I might have got it wrong but I'm sure the word Leukotriene was mentioned ,,however I was in a bit a state at the time and i possibly misheard him ,

    I was on Montelukast last year ,( I'm happy your ok on it ) but I had awful side effects ,I'm usually someone who reads about the side effects etc ,I just rely on consultant prescribing what he thinks will help me ,but these tablets made my breathing worse ,and I became very depressed and lost my confidence and I developed a very bad productive cough ,so it spoke to GP and he agreed I should not take them ,and he put me back on my tiotropium ,,,,

    At the visit today ,I had lung function tests and he said things hadn't improved in the last ten years even with the medication ,,,,that's when he said about ( Leukotriene ) ??. I haven't had them yet as I have to wait for GP to get letter to prescribe them ,

    I'll right again when I get the pills ,thanks for your reply ,I really appreciate it ,

  • You will be the first to know when I get this mystery drug hahahah,

    Pleased to hear that Montelukast is good for you ,,,,sadly it wasn't for me ,like I said ,I'm not one that goes looking for side effects ,,,,,and i gave them a couple of months trial ,,,but last year was a bad year for me health wise ,,,,and they certainly didn't help ,,,'I'm back on my tiotropium now and on the way back to fitness,,,,

    Might be a week before I get said pills,,,,you know what health centres are like,,,bye for now ,

  • Hi again ,,,,just remembered ,,,,,he said ,,,," have we ever tried you on a Leukotriene ,,,,,"

  • Hi nanny, agree with flib about the medication, and ur pics looks fab . Take care xx sonia xx

  • Thankyou ,,,it's me over the last year ,

  • Hi Nanny, love the photos. I take Singulair but don,t have side effects, although i don.t sleep well but this could be a number of things. Love Margaret x

  • Hi thankyou ,it's me over the last year ,

    Can you tell me what Singulair are please ,

  • Hi Nanny, singulaire is a brand name for Montelukast (or the other wat around) so is the same drug.

    I take it too and much improved since.

    All the best. P

  • Hi, it,s a tablet. If you follow this link it will take you to information. drugs.com/singulair.html

    Best wishes, Margaret x

  • Hi Margret, I've had a look at link ,and now my mind is at rest ,and I'm thinking clearly ,,,,,,,,I'm thinking this ,,,,,,,the consultant said ,,,," have we ever tried you on a Leukotriene ",,,so ,,,,I'll wait to see what he prescribes ,,,,

    I'll let you know ,thanks again ,Georgina

  • I take Singulaire as well and think it's been a help to my breathing.

  • Thanks for replying ,keep well ,

  • AFAIK Montelukast/singulair would never be a substitute for tiotropium - so when you say 'put you back on tiotropium', if you had stopped taking it I'd suggest that is what caused your problem. To my knowledge, you should be taking your usual inhalers (inc. tiotrpium)) AND singulaire.

    May be worth giving it another try?

    Best wishes

  • Hi .it was the consultant who took me off tiotropium ,and put me on montelukast ,the montelukast didnt suit me so my gp took me off it and back on tiotropium ,i will ask if i should take both when i get the prescription, thanks for the imformation ,regards,georgina ,

  • Sorry but I've never heard of it.

    Have you tried to Google it ?

You may also like...